Jump to content

Cannot Loose Weight Anyone Has Anyone Tried Phentermine/adipex


Recommended Posts

I am feeling better (at least better for me) and have been exercising but I cannot seem to lose weight. I want to loose about 30lbs. I am up to 180!!! Which is too much for me. A friend went to a weight loss clinic where she is taking this and has lost 40lbs! But in reading the information it sounds like it might not be such a good idea for someone diagnosed with POTS.

Anyone have any experience with this or other weight loss meds? I am feeling so much better I hate to send myself into a flare up......but I really want this weight OFF.

Let me know what you guys have done that has helped you. I currently take a very small dose of Lexapro (which has been a lifesaver) .5 mg every 2 days then skip the 3rd day and repeat. That has helped so much.

Thanks for all of your help wishing you all health love and success!

Link to comment
Share on other sites

It's basically a stimulant so if you have anything such as palpitations, fast heart rate, etc it will make them a lot worse very quickly. Also you probably won't sleep.

There's really no magic pill out there, especially not with high risks. Losing weight is honestly all about the food. Pills are dangerous!

Try a ketogenic diet, they really work and you won't feel deprived or have to worry about your heart. :)

Link to comment
Share on other sites

I have a friend who took it a few years back. She lost 30 lbs in a month, but when she quit taking it, she gained it all back plus some.

She complained of insomnia, dry mouth and constipation when she was taking it. I was considering it, but since I have tachycardia already, I decided it was not a good idea.

Link to comment
Share on other sites

I have to agree with the above posts. When you loose weight the wrong way, you are actually loosing muscle and water....not fat. Weight loss is so much more than the numbers! If you don't do it the correct way, meaning keeping and gaining muscle while loosing fat and staying hydrated, you will gain it back and maybe more! These pills could hurt you if you have a high heart rate or irregular beat. If you have a hard time with electrolyte balance...it will get worse.

I gained a bit of weight and want to loose it. I was at a MD who is also a Dr. of Osteopathy yesterday for a holistic approach to things and he is close with my neurologist. When I mentioned that I wanted to loose some weight he said "why?" After the exam of my legs and arms where he was squishing me, he said that I had a very high muscle content and should just keep working out when I can and continue eating right. He suggested that if I do loose weight, not to take any pills and not go to excess on anything or I will end up with repercussions. The message was, slower is better. He also suggested that I get a new concept of body image and be at peace with myself no matter what. Wise! So, I still do want to loose 25lbs (im short) but now I feel better about doing my best on any given day and not giving in to the temptation to fret or add negative feelings to my situation. I do think this encounter changed the way I look at myself. I am not a number or a fashion statement. I am a person living with a situation that is akin or likened to living with congestive heart failure! I don't need to be my own worst enemy right now or put unrealistic expectations on myself...or loose muscle mass.

One very good reason not to loose muscle mass on fad diets is because muscles are the furnace for burning energy (fat) and when you loose muscle mass you have nothing left to compensate for sloppy vein constriction that causes POTs in the first place. The POTS will get worse with deconditioning and then you will not be able to work out as well as you could today. Deconditioning is far worse than being a bit heavier than you would like.

I have decided that in 5 yrs time, I will work up to being a "version" of a body builder....that means I will get as much muscle as I can....and maybe shave my legs if I can bend over.

Link to comment
Share on other sites

I gained 35lbs on Lexapro, and it has been difficult to get it off. I switched to Zoloft, and stopped gaining weight, but couldn't lose any. I finally went off of the Zoloft, and lost 15lbs. My symptoms flared up, so I had to go back on Zoloft. I am eating a plant based diet, and stay away from cakes, cookies, basically anything with added sugar. I only drink water (with NUUN tablets), and try to eat as little processed foods as possible. I started going to a bootcamp gym, and do five 30 minute classes a week. I have only lost 2-3 lbs, but my close are looser. The good thing about loosing weight slowly is that you don't end up with loose skin and stretch marks. Medication has a big impact on your body. Don't give up. If you are eating right, and exercising, you are doing what is best for you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...